MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ7 RIGHT; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CMNTD,POLYMR/METAL/POLYMR

SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ7 RIGHT; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CMNTD,POLYMR/METAL/POLYMR
Catalog Number 71420190
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/09/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed and the doctor noticed that the implants being removed were not adhering to the adhesive on the tibial base.Cement adhesion was present on the femoral components but not on the tibial.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.A lab analysis indicated that minor scratches are visible on the femoral component, and burnishing is seen on the articulating surface of the insert.This was likely caused by femoral component articulation.The locking mechanism on the insert and on the baseplate has minor damage, likely due to removal.The locking mechanism on the baseplate is worn on the edges.Bone cement is still adhered to the femoral component, but the baseplate only has a small amount.There were no observations of material or manufacturing deviations in the course of this investigation.A clinical analysis indicated that based on the available information and the product analysis; there was a "small amount of cement on the baseplate [stem]." and there were no manufacturing deviations reported.It is unknown and cannot be concluded if non-adhesion occurred and contributed to the need for revision surgery but according to the product analysis the lack of adhesion was not linked to the tibial base plate.Also not provided were the details on the cement placement or manufacture of the cement as the timing and procedure of mixing and placement of the cement can have an effect on the adhesion to the implant components as well.Follow-up information on the patient has not been provided.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.The complaint history revealed no prior complaints for the listed batches.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate further as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GEN II CEMENTED TIBIAL B/PLATE SZ7 RIGHT
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CMNTD,POLYMR/METAL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7462732
Report Number1020279-2018-00816
Device Sequence Number1252554
Product Code JWH
UDI-Device Identifier03596010206060
UDI-Public03596010206060
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71420190
Device Lot Number13CT29552
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer04/09/2018
04/09/2018
Initial Report FDA Received Date04/25/2018
Supplement Report FDA Received Date08/09/2018
09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;